Computing the partial fraction decomposition of rational functions with irreducible quadratic factors in the denominators

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

In this note, a new method for computing the partial fraction decomposition of rational functions with irreducible quadratic factors in the denominators is presented. This method involves polynomial divisions and substitutions only, without having to solve for the complex roots of the irreducible quadratic polynomial or to solve a system of linear equations. Some examples of its applications are included. Copyright © 2012 Taylor & Francis Group, an informa business.
Original languageEnglish
Pages (from-to)784-789
JournalInternational Journal of Mathematical Education in Science and Technology
Volume43
Issue number6
DOIs
Publication statusPublished - Sep 2012

    Fingerprint

Citation

Man, Y.-K. (2012). Computing the partial fraction decomposition of rational functions with irreducible quadratic factors in the denominators. International Journal of Mathematical Education in Science and Technology, 43(6), 784-789.

Keywords

  • Partial fraction decomposition
  • Irreducible quadratic factor
  • Cover-up technique
  • Inverse Laplace transforms
  • Linear differential
  • Equations